MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT PS 215CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT PS 215CM; WIRE, GUIDE, CATHETER
Model Number SSUP215PRE
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when the physician attempted to retrieve the subject guidewire, it could not be rotated with the torque device and the distal tip of the subject guidewire detached inside the catheter.The subject guidewire distal tip was removed with the catheter.Both devices were replaced and the procedure was completed successfully with no clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added h3 device evaluated by mfg ¿updated h3 summary attached - updated d4 expiration date - added d9 product available to stryker ¿ updated d9 returned to manufacturer on ¿updated there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.During visual inspection, the device was found to be returned broken into two segments.The subject guidewire ptfe coating was noted to be peeling in multiple areas - a few centimeters from the proximal end.Inspection of the distal segment of the broken guidewire revealed that the core wire was broken inside the nitinol tubing and not visible.The platinum wire was found exposed and broken.Inspection of proximal segment of the broken subject guidewire revealed that the core and platinum wires were broken and not visible inside the nitinol tubing.The hydrophilic coating of the proximal segment was hydrated and there were no anomalies noted.Functional inspection was not performed as the visual inspection results proved sufficient and the concerned torque device was not returned.However, the demo torque device could be tightened without difficulties and guidewire could be rotated without difficulties.The reported event of guidewire distal tip broken/fractured during use was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that the subject device was used while advancing the microcatheter to an aneurysm.The tip of the subject device was prematurely detached inside the microcatheter, which was in the inside of the patient¿s anatomy.It was removed without issues.A second product was opened and used to advance the microcatheter again to an aneurysm; however, the operability of the product was compromised at the same point as above, and when the wire was retrieved, it was bent at almost the same point as the first device.The procedure was completed successfully after replacing it.No patient harm or adverse event resulted in this event.As per additional information no damage was noted to the device prior to use and the device was prepared as per dfu for this product.An assignable cause of procedural factors will be assigned to the as reported and as analyzed event of guidewire distal tip broken/fractured during use since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of undeterminable will be assigned to the as reported event guidewire torque problem as the product was not returned and review and analysis of all available information fails to indicate an assignable cause or probable assignable cause.The as analyzed event guidewire ptfe coating peeling most likely occurred as a result of interaction with another device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer at an angle.An assignable cause of handling damage will be assigned to the as analyzed event guidewire ptfe coating peeling since this defect is associated with handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
It was reported when the physician attempted to retrieve the subject guidewire, it could not be rotated with the torque device and the distal tip of the subject guidewire detached inside the catheter.The subject guidewire distal tip was removed with the catheter.Both devices were replaced and a surgical delay of 45 minutes was reported.The procedure was completed successfully with no clinical consequences to the patient.

Brand Name
SYNCHRO SELECT-14 SUPPORT PS 215CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15625576
Report Number3012931345-2022-00189
Device Sequence Number14998609
Product Code MOF
UDI-Device Identifier07613327508635
UDI-Public07613327508635
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberSSUP215PRE
Device Catalogue NumberSSUP215PRE
Device Lot Number0000094379
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COILS (UNKNOWN); GT WIRE (TERUMO); HEADWAY DUO MICROCATHETER (MICROVENTION)
Patient SexUnknown